Induced minors and well-quasi-ordering - Archive ouverte HAL Access content directly
Journal Articles Journal of Combinatorial Theory, Series B Year : 2019

Induced minors and well-quasi-ordering


A graph H is an induced minor of a graph G if it can be obtained from an induced subgraph of G by contracting edges. Otherwise, G is said to be H-induced minor-free. Robin Thomas showed that K 4-induced minor-free graphs are well-quasi-ordered by induced minors [Graphs without K 4 and well-quasi-ordering, Journal of Combinatorial Theory, Series B, 38(3):240-247, 1985]. We provide a dichotomy theorem for H-induced minor-free graphs and show that the class of H-induced minor-free graphs is well-quasi-ordered by induced minors if and only if H is an induced minor of the Gem (the path on 4 vertices plus a dominating vertex) or of the graph obtained by adding a vertex of degree 2 to the complete graph on 4 vertices. To this end we prove two decomposition theorems which are of independent interest. Similar dichotomy results were previously given for subgraphs by Guoli Ding in [Subgraphs and well-quasi-ordering, Journal of Graph Theory, 16(5):489-502, 1992] and for induced subgraphs by Peter Damaschke in [Induced subgraphs and well-quasi
Fichier principal
Vignette du fichier
1510.07135.pdf (400.52 Ko) Télécharger le fichier
Origin : Files produced by the author(s)

Dates and versions

hal-01813903 , version 1 (17-01-2020)



Jarosław Błasiok, Marcin Kamiński, Jean-Florent Raymond, Théophile Trunck. Induced minors and well-quasi-ordering. Journal of Combinatorial Theory, Series B, 2019, 134, pp.110-142. ⟨10.1016/j.jctb.2018.05.005⟩. ⟨hal-01813903⟩
213 View
57 Download



Gmail Facebook Twitter LinkedIn More